MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDFUSION 3500 PUMP; PUMP, INFUSION

SMITHS MEDICAL ASD, INC. MEDFUSION 3500 PUMP; PUMP, INFUSION
Model Number 3500
Medical Device Problem Codes Failure to Infuse (2340); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pump exhibited a check clutch, plunger lever alarm during occlusion test.There was unknown patient involvement, no patient injury was reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
H2) device evaluation: d3 - manufacturing plant address, city, and zip code updated.D9 - date returned to manufacturer: 3/20/2025.H3, h6: the device was returned, and the manufacturer representative confirmed the product had reached end of service.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
H2) device evaluation: d9 - date returned to manufacturer: 3/20/2025.H3, h6: the device was returned for root cause analysis and the investigation findings concluded after visual inspection, functional testing, and event history log (ehl) review, the customer problem was duplicated.During motor drive testing the pump displayed a "check clutch" alarm and the ehl showed a motor rate error as well.The cause of the customer reported problem was the clutch was worn out.Service history review identified there was no indication that the complaint was related to a service of the device within the review period.The manufacturer representative confirmed the product had reached end of service.

Brand Name
MEDFUSION 3500 PUMP
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
3350 granada avenue north
oakdale MN 55128
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key21026570
Report Number3012307300-2024-15501
Device Sequence Number18397765
Product Code FRN
UDI-Device Identifier10610586032318
UDI-Public(01)10610586032318(11)140127
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3500
Device Catalogue Number3500-500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer03/20/2025
04/24/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date04/18/2025
04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown